# SDR 99ZZZX4043

- Difficulty date: October 4, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7059N
- Make and model: Bolkms BK117B2
- Aircraft serial: 7154
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Control Lunit
- Part number: 1179203103
- Condition: Short
- Location: Cockpit
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

INSTRUMENT LIGHTS FAILED.  TWO MINUTES LATER, THE INSTRUMENT LIGHTS CIRCUIT BREAKER TRIPPED.  PILOT RESET THE CIRCUIT BREAKER.  APPROXIMATELY FOUR MINUTES LATER, THE SMELL OF SMOKE WAS OBSERVED.  AIRCRAFT WAS ON FINAL APPROACH AT THIS TIME AND SAFE LANDING WAS ACCOMPLISHED.  NO EVIDENCE OF FLAME INSIDE OR AROUND LIGHT CONTROL UNIT.  APPARENT INTERNAL SHORT OF CIRCUIT BOARD CAUSED ODOR OF BURNING WIRES AND SMOKE.
